North Carolina, 2012Flash Flood and Damaging Winds in North Carolina, June 22, 2012
June 22, 2012 · NWS RAH · 11 events in 8 counties and zones
Band of strong to severe thunderstorms ahead of an upper level trough and trailing surface cold front, moved into central North Carolina during the early afternoon hours. |The storms produced scattered thunderstorm wind damage with the the greatest concentration of tree damage reported in the Triad.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Band of strong to severe thunderstorms ahead of an upper level trough and trailing surface cold front, moved into central North Carolina during the early afternoon hours. |The storms produced scattered thunderstorm wind damage with the the greatest concentration of tree damage reported in the Triad. Localized heavy rainfall of 2 to 2.5 inches also resulted in flash flooding in Greensboro.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 22, 12:45 PM EST, 40 minutes earlier.
Area forecast discussion, Jun 22, 12:45 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT FRI JUN 22 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE INTO OUR REGION FROM THE NORTHWEST THIS
EVENING AND TONIGHT... THEN STALL OVER SOUTHERN AND EASTERN NORTH
CAROLINA ON SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM FRIDAY...
A COUPLE SHOWERS THAT DEVELOPED JUST AFTER SUNRISE THIS MORNING HAVE
REMAINED TO THE SOUTH OF FAYETTEVILLE AND CLINTON AND ALL OF CENTRAL
NC IS FREE OF CONVECTION. THE SHALLOW UPPER LEVEL DISTURBANCE NOTED
IN THE PREVIOUS DISCUSSIONS SHOWS UP WELL IN THE LATEST WATER VAPOR
IMAGES AND THE CENTER OF THE CIRCULATION IS CURRENTLY APPROACHING
THE NC/SC BORDER OVER THE SOUTHERN PIEDMONT. THE WEAK COLD FRONT
APPROACHING FROM THE WEST STRETCHED FROM CENTRAL WV TO JUST WEST OF
KNOXVILLE AS OF 12Z. CHANGES TO THE POP FORECAST WILL BE MINOR THIS
MORNING...MAINLY TO INCLUDE CHANCE WORDING EVERYWHERE BY 18Z AS THE
AFOREMENTIONED UPPER WAVE DRIFTS NORTH ACROSS A MOSTLY UNINHIBITED
AND INCREASINGLY UNSTABLE AIRMASS. MOST HI-RES GUIDANCE SUGGESTS
STORMS WILL BE MOST LIKELY OVER THE NORTHERN COASTAL PLAIN LATE THIS
AFTERNOON AND EVENING....ONCE STORMS DEVELOPING ALONG THE HIGHER
TERRAIN AND PREFRONTAL TROUGH PROGRESS EASTWARD. THIS AREA ALSO
CONTINUES TO BE MOST FAVORED FOR ANY WEAK ORGANIZATION OF STORM
CLUSTERS WHERE DEEP LAYER SHEAR MAY APPROACH 25KT AND OVERLAP WITH
1000-1500 J/KG MLCAPE. THE MAIN THREAT FROM STORMS WILL BE DAMAGING
MICROBURSTS WITH STEEPENING LOW LEVEL LAPSE RATES AND LCLS
APPROACHING 5-6K FT. WEAK MID LEVEL FLOW WILL ALSO BRING A RISK OF
SLOW MOVING STORMS AND LOCALIZED FLOODING.
CONCERNING HIGHS TODAY....THE 1000-850MB THICKNESS ON THE 12Z RAOB
AT KGSO WAS 1420M...IDENTICAL TO THURSDAY MORNING. WITH NO CHANGE
IN AIRMASS AND AN 850MB TEMP OF 19C WHICH IS ALSO THE SAME AS
THURSDAY...HAVE ELECTED TO NUDGE HIGHS UP A COUPLE DEGREES EAST OF
THE TRIAD... CLOSER TO THURSDAYS VALUES. THIS IS MOSTLY INLINE WITH
MAV MOS GUIDANCE AND YIELDS 92-96. -SMITH
TONIGHT:
FOCUS FOR SHOWERS AND THUNDERSTORMS WILL SHIFT MORE TO THE
EAST/SOUTHEAST BY LATE EVENING/OVERNIGHT TONIGHT... AS THE
PRE-FRONTAL TROUGH SLOWLY SHIFTS IN THAT DIRECTIONS... ALONG WITH
THE MAIN MID LEVEL TROUGH AXIS BEGINNING TO SHIFT ACROSS THE REGION.
THE ACTUAL FRONT AT THIS TIME BECOMES DIFFUSE AND HARD TO DEFINED...
WITH THE DRIER AIR ALOFT BECOMING THE MORE SIGNIFICANT FEATURE TO
ENDING PRECIP CHANCES ACROSS THE NORTHWESTERN HALF OF THE CWA
OVERNIGHT... WITH THE PRE-FRONTAL TROUGH/NEW COLD FRONT (IF YOU WANT
TO CALL IT THAT... NOT MUCH IF ANY LOW LEVEL AIRMASS CHANGE)
BECOMING THE MAIN FOCUS FOR PRECIP. THUS... WILL GENERALLY END POPS
ACROSS THE NORTHWESTERN HALF OF THE CWA AFTER MIDNIGHT AND REDUCE
POPS TO SLIGHT CHANCE/ISOLATED FOR THE REST OF THE CWA. EXPECT WARM
LOW TEMPS AGAIN... WITH LOW TEMPS SATURDAY MORNING GENERALLY IN THE
LOWER 70S.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM FRIDAY...
LINGERING SURFACE BOUNDARY/TROUGH ACROSS THE AREA MAY AGAIN BE THE
FOCUS FOR AFTERNOON SHOWERS AND THUNDERSTORMS ON SATURDAY
AFTERNOON... ALONG WITH SOME HELP FROM AN UPPER LEVEL DISTURBANCE
MOVING THROUGH THE SLOWLY DEPARTING MID/UPPER TROUGH ALOFT.
HOWEVER... QUESTION REMAIN ON HOW QUICKLY THIS BOUNDARY WILL BEGIN
TO PUSH TO THE SOUTH AND EAST OF THE AREA ALONG WITH HOW MUCH ADDED
HELP THE UPPER LEVEL ENERGY WILL PROVIDE. THE GFS IS A MORE EXCITED
ABOUT SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS A LARGE PORTION OF
OUR AREA. IT DEVELOPS SCATTERED SHOWERS AND STORMS ACROSS MOST OF
THE AREA ON SATURDAY AFTERNOON... WITH THE NAM AND THE ECMWF SHOWING
MOST OF THE SHOWERS/STORMS ACROSS SOUTHERN AND EASTERN PORTIONS OF
THE AREA. FOR NOW WILL CONTINUE TO SHOW THE TREND OF NO POP/SLIGHT
CHANCE POPS NW TO CHANCE SOUTH AND EAST. GIVEN EXPECTED INSTABILITY
INVOF AND TO THE SOUTH OF THE SURFACE BOUNDARY IN THE 1500 TO 2500
J/G RANGE... WITH NORTHERLY DEEP LAYER SHEAR A BIT STRONGER THAN
TODAY... EXPECT WE CLOUD SEE AT LEAST A FEW STRONG TO PERHAPS SEVERE
STORMS... AND AGAIN MAINLY ACROSS THE SOUTH/SOUTHEAST... WITH
DAMAGING DOWNBURST WINDS AND LOCALIZED FLOODING THE MAIN THREAT.
WILL MAKE A BRIEF MENTION IN THE HWO ABOUT THE THIS THREAT. EXPECT
HIGH TEMPS ON SATURDAY TO BE GENERALLY AROUND 90 DEGREES.
ANY SHOWERS AND STORMS ARE EXPECTED TO DISSIPATE/DECREASE
SIGNIFICANTLY IN COVERAGE BY MID TO LATE EVENING... WITH POSSIBLY
SOME LINGERING CHANCES FOR SHOWERS ACROSS THE FAR SOUTH/SOUTHEASTERN
PORTIONS OF THE AREA FOR THE ENTIRE NIGHT... NEAR THE SURFACE
BOUNDARY. THUS... WILL END CHANCES FOR SHOWERS/STORMS BY MIDNIGHT...
EXPECT ACROSS THE SOUTH/SOUTHEAST... WITH CONTINUING SLIGHT CHANCE
OF SHOWERS THERE. EXPECT OVERNIGHT LOWS TO BE IN THE UPPER 60S NORTH
TO LOWER 70S SOUTH.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 250 AM FRIDAY...
OVERALL...THIS PERIOD WILL BE DOMINATED BY A DEEPENING UPPER LEVEL
TROUGH OVER THE EAST COAST...WHILE A STRONG UPPER LEVEL RIDGE
DEVELOPS OVER THE CENTRAL PLAINS. AN UPPER LOW IS PROGGED TO DROP
SOUTHEASTWARD INTO NEW ENGLAND LATE SUNDAY INTO MONDAY...ALTHOUGH AS
CAN BE EXPECTED MODELS CONTINUE TO DIFFER WITH RESPECT TO THE
STRENGTH AND EXACT POSITION OF ITS CENTER. NEVERTHELESS...AM
EXPECTING MINIMAL PRECIP CHANCES ON SUNDAY (MAINLY DIURNAL
CONVECTION) AS MOISTURE WILL BE LIMITED AND FORCING WILL MAINLY BE
DEPENDENT ON ANY WEAK DISTURBANCES MOVING ACROSS THE AREA IN THE
NORTHWESTERLY FLOW ALOFT. THE BEST SHOT FOR PRECIP STILL LOOKS TO BE
MONDAY INTO TUESDAY AS A SHORTWAVE TROUGH PROPELS A STRONGER FRONT
THROUGH THE REGION. HOWEVER...THERE IS QUITE A BIT OF UNCERTAINTY
WITH HOW FAR SOUTH THIS FRONT WILL MAKE IT...AS IT HINGES ON WHERE
THE LOW ACROSS THE GULF OF MEXICO ULTIMATELY TRACKS. MODELS HAVE
BEEN ALL OF THE PLACE THE PAST SEVERAL RUNS WITH RESPECT TO THIS
LOW...THEREFORE CONFIDENCE IS LOW. AS A RESULT...WILL MAINTAIN
FORECAST CONTINUITY WHICH WOULD ALLOW THE FRONT TO PROGRESS THROUGH
THE REGION...LEADING TO NO MORE THAN SLIGHT CHANCE (MAINLY
AFTERNOON/EVENING AND ACROSS THE SOUTHEAST HALF OF THE FORECAST
AREA) CONVECTION BEYOND TUESDAY.
TEMPS ARE EXPECTED TO RUN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH AT
LEAST THE BEGINNING OF NEXT WEEK...WITH HIGHS GENERALLY IN THE LOW
90S. BY TUESDAY AND THEN FOR THE REMAINDER OF THE FORECAST PERIOD...
HIGH TEMPS ARE EXPECTED TO FALL INTO THE MID/UPPER 80S (MAYBE EVEN
SOME LOWER 80S) AS THE UPPER TROUGH DEEPENS OVER THE EASTERN
SEABOARD. MUGGY NIGHTS WILL CONTINUE...WITH OVERNIGHT LOWS GENERALLY
IN THE UPPER 60S TO NEAR 70 DEGREES...WITH MAYBE A SLIGHT BREAK
TOWARDS THE MIDDLE OF NEXT WEEK WHEN SOME LOW TO MID 60S MAY FILTER
INTO THE NORTH.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 145 PM FRIDAY...
SCATTERED STORMS ARE BEGINNING TO FORM OVER THE HIGHER TERRAIN OF NC
AND SOUTHWEST VA AND WILL CONTINUE TO DRIFT EAST INTO THE
PIEDMONT THIS AFTERNOON....AFFECTING KGSO/KINT BY 19Z AND KRDU BY
20-21Z. MORE ISOLATED SHOWERS AND STORMS ARE POSSIBLE FROM KFAY TO
KRWI THIS AFTERNOON...AND IT IS POSSIBLE THAT THE STORMS OVER
WESTERN NC MAY PUSH ALL THE WAY EAST INTO THE COASTAL PLAIN THIS
EVENING. THUS...WHILE IMPACTS AT INDIVIDUAL TERMINALS ARE
UNCERTAIN...MOST TERMINALS ACROSS CENTRAL NC RUN A 30-40 PERCENT
CHANCE OF BEING IMPACTED BY A STORM.
COVERAGE OF STORMS WILL DECREASE AFTER SUNSET THIS EVENING...BUT A
COLD FRONT APPROACHING FROM THE WEST WILL SLOWLY SINK THROUGH
CENTRAL NC OVERNIGHT...AND MAY BE THE CATALYST FOR A FEW SHOWERS OR
STORMS OVERNIGHT. DEWPOINTS ARE NOT EXPECTED TO FALL DRAMATICALLY
BEHIND THE FRONT...AND DEPENDING ON WHERE STORMS OCCUR THIS
EVENING...ISOLATED POCKETS OF FOG MAY BE A PROBLEM.
ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE
ONCE AGAIN ON SATURDAY...MAINLY SOUTH AND EAST OF KRDU AND AFTER 18Z.
OUTLOOK...
VFR CONDITIONS ARE EXPECTED TO BE PREDOMINATE THROUGH EARLY NEXT
WEEK...WITH ISOLATED AFTERNOON AND EVENING SHOWERS/STORMS AND EARLY
MORNING SUB-VFR VSBYS POSSIBLE THROUGH MONDAY.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BSD/BADGETT
NEAR TERM...BSD/SMITH
SHORT TERM...BSD
LONG TERM...KRR
AVIATION...SMITH
Hazardous weather outlook, Jun 22, 11:59 AM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1259 PM EDT FRI JUN 22 2012
NCZ007>011-021>028-038>043-073>078-083>086-088-089-231700-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1259 PM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE COMBINATION OF AFTERNOON TEMPERATURES IN THE MID 90S AND
DEWPOINTS IN THE UPPER 60S TO AROUND 70 WILL LEAD TO HEAT INDICES
IN THE UPPER 90S TO AROUND 100 TODAY....ESPECIALLY TO THE NORTHEAST
OF THE TRIANGLE AREA AROUND THE URBAN AREAS OF ROCKY MOUNT AND
ROANOKE RAPIDS.
IN ADDITION TO THE HEAT...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH A PRIMARY THREAT OF DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
SATURDAY AFTERNOON... MAINLY ACROSS SOUTHERN AND EASTERN PORTIONS
OF CENTRAL NC. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH A
PRIMARY THREAT OF DAMAGING WINDS.
OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.
In the hours before
Special weather statement, Jun 22, 12:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT FRI JUN 22 2012
NCZ021-022-221845-
FORSYTH-GUILFORD-
154 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS WILL BE DEVELOPING OVER THE NORTHWEST
PIEDMONT IN GUILFORD AND FORSYTH COUNTIES THIS AFTERNOON...
AT 149 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD BEGUN
TO DEVELOP IN THE TRIAD REGION. STORMS WILL BECOME MORE NUMEROUS AS
THE AFTERNOON PROGRESSES AND WILL BE SLOWLY MOVING EAST AT 10 MPH.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WINSTON-SALEM...
HIGH POINT...STANLEYVILLE...STOKESDALE...AND GREENSBORO.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
STORMS WILL BE ACCOMPANIED BY HEAVY SHOWERS AND MOVING SLOWLY THIS
AFTERNOON. THUS THEY MAY PRODUCE MINOR FLOODING IN LOW LYING AREAS
INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. DO
NOT CROSS FLOODED ROADS AND REDUCE SPEED TO AVOID HYDROPLANING.
&&
LAT...LON 3612 8050 3614 8044 3626 8046 3625 7954
3590 7955 3593 8005 3601 8004 3603 8013
3603 8021 3600 8022 3600 8032 3597 8040
3599 8043 3602 8042 3606 8047 3604 8050
3609 8052
TIME...MOT...LOC 1749Z 292DEG 8KT 3617 8051
MLMSpecial weather statement, Jun 22, 1:01 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
201 PM EDT FRI JUN 22 2012
NCZ088-221900-
CUMBERLAND-
201 PM EDT FRI JUN 22 2012
...A STRONG THUNDERSTORM WILL MOVE SLOWLY ACROSS CUMBERLAND COUNTY
THROUGH 300 PM EDT...
AT 200 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT BRAGG...MOVING SLOWLY SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BONNIE DOONE...
FAYETTEVILLE...HOPE MILLS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM IS MOVING SLOWLY AND WILL PRODUCE HEAVY RAINFALL...WHICH
MAY CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...
CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND
DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING
SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3514 7911 3523 7892 3523 7890 3509 7872
3494 7897
TIME...MOT...LOC 1800Z 317DEG 9KT 3511 7899
MLMThunderstorm Wind, Forsyth
- When
- June 22, 1:25 PM EST to 1:30 PM EST
- Where
- Forsyth County, 2.62 mi NE of Stanleyville to 1.07 mi SW of Lewisville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.228, -80.248
Trees and power-lines were blown down near the intersection of Germanton Road and Stanleyville Drive. Downed trees and power-lines were also reported on Westeba Road.
Thunderstorm Wind, Forsyth
- When
- June 22, 2:13 PM EST to 2:34 PM EST
- Where
- Forsyth County, 1.98 mi W of Clemmons to 1.82 mi ESE of Kernersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.025, -80.415
Trees and power-lines were blown down near the intersection of Lasater Road an Fair Oaks Drive, near the 400 block of Partridge Lane, and on East Mountain Street.
Flash Flood, Guilford
- When
- June 22, 2:40 PM EST to 5:50 PM EST
- Where
- Guilford County, 1.49 mi SSW of Battle Ground to 1.91 mi SW of Battle Ground
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.100, -79.840
Heavy rainfall of 2 to 3 inches resulted in flash flooding near the intersection of Joseph Bryan Boulevard and N. Holden Road, and along the intersection of New Garden Road and Battleground Avenue. A water rescue was needed at both locations.
Thunderstorm Wind, Guilford
- When
- June 22, 2:40 PM EST to 3:00 PM EST
- Where
- Guilford County, 0.89 mi SE of Battle Ground to 1.67 mi W of Bessemer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.110, -79.820
Several trees were blown along a swath, including downed trees on Yanceyville Street, North Church Street, and Lawndale Drive.
Thunderstorm Wind, Davidson
- When
- June 22, 2:45 PM EST to 3:15 PM EST
- Where
- Davidson County, 0.56 mi W of Reedy Creek to 0.89 mi SE of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.920, -80.340
Numerous trees were blown down across northern and northwestern portions of the county, including 1 tree down on a power-line on Andrew Sink Road.
Thunderstorm Wind, Forsyth
- When
- June 22, 2:50 PM EST
- Where
- Forsyth County, 2.53 mi SE of Kernersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.090, -80.055
Trees and power-lines were reported blown down on the 1600 Block of Brookford Road.
Thunderstorm Wind, Nash
- When
- June 22, 4:29 PM EST
- Where
- Nash County, 2 mi S of Easonburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.891, -77.865
Several power-lines were blown down in the vicinity of South Halifax Road and NC Highway 97.
Thunderstorm Wind, Lee
- When
- June 22, 4:43 PM EST to 4:52 PM EST
- Where
- Lee County, 0.69 mi S of Colon to 1.32 mi WNW of Swann
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 35.510, -79.170
Several trees were blown down along the swath, including downed trees on 122 Post Office Road, Fred Stone Road. One tree fell onto a house on Temple Avenue. Authorities reported that the tree punched holes in the roof but didn't cause any other major structural damage to the house.
Thunderstorm Wind, Harnett
- When
- June 22, 4:58 PM EST
- Where
- Harnett County, 2.52 mi NE of Olivia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.397, -79.090
One tree was blown down on power-lines near the intersection of Cox Mill Road and Pickett Road.
Thunderstorm Wind, Richmond
- When
- June 22, 5:15 PM EST
- Where
- Richmond County, 4.61 mi NW of Roberdel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.008, -79.817
Trees and power-lines were blown near the intersection of Dockery Road and Cartledge Creek Road.
Thunderstorm Wind, Moore
- When
- June 22, 5:17 PM EST to 5:39 PM EST
- Where
- Moore County, 2.36 mi SSE of Cameron to 6.29 mi ESE of Manly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.300, -79.230
Several trees were blown down along the swath, including downed trees near the intersections of White Rock and Lobelia Road, Cameron Avenue and N. Alma Street, and Boys Camp Road and Atkins Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Dakota, June 22, 2012$730,000 · EF2 · 4 events
- Hail and Damaging Winds in New Jersey, June 22, 20121 injured · $547,000 · 1.75 in hail · 30 events
- Hail and Damaging Wind in Wyoming, June 22, 2012$640,000 · 2.75 in hail · 6 events
- Hail and High Wind in Nebraska, June 22 to 23, 20121 injured · $305,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Maryland, June 22, 2012$111,000 · 1 in hail · 36 events
- Flood and Hail in Connecticut, June 22, 2012$145,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Nebraska, June 22, 2012$186,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Virginia, June 22 to 30, 2012$39,000 · 1 in hail · 30 events
- Damaging Wind and Lightning Strikes in Massachusetts, June 22, 20121 injured · $65,000 · 4 events
- Hail and Damaging Wind in Delaware, June 22, 2012$100,000 · 54 kt wind · 3 events
- Flash Flooding in New Jersey, June 22, 2012$100,000 · 2 events
- Flash Flood and Hail in Rhode Island, June 22, 2012$85,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392763, 392764, 392766, 392805, 392807, 392808, 392810, 392820, 392851, 392852, 392856.